Thunderstorm Wind, Clinton
- When
- August 19, 10:20 PM CST
- Where
- Clinton County, Grand Mound
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.817, -90.667
Law enforcement estimated a thunderstorm wind gust to 60 mph.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Aug 19, 12:33 PM CST, 9 hours 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 133 PM CDT FRI AUG 19 2005 .SYNOPSIS... THE SURFACE WARM FRONT HAS MADE ITS WAY INTO SOUTHERN IOWA AND CENTRAL ILLINOIS BY MID DAY...AND CONTINUES TO SLOWLY LIFT NORTH. DEWPOINTS HAVE RISEN INTO THE LOWER TO MIDDLE 70S ALONG AND SOUTH OF INTERSTATE 80 AS MOISTURE RETURN FLOWS NORTH AND CONVERGES ALONG THE WARM FRONT. THE COLD FRONT IS NOW ENTERING WESTERN IOWA...AND A SURFACE LOW PRESSURE WAVE IT FORMING AND RIDING NORTHEAST ALONG THE COLD FRONT CURRENTLY IN KANSAS. WINDS SOUTH OF THE WARM FRONT HAVE INCREASED TO 25 KTS...AND THIS HAS HELPED AGITATE THE CUMULUS FIELD IN SOUTHERN IOWA THROUGH MOISTURE CONVERGENCE. ...SEVERE THUNDERSTORM INITIATION MAY OCCUR SOUTH OF INTERSTATE 80 AT ANY TIME THE REMAINDER OF THE DAY... .SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT) EARLY EVENING THUNDERSTORM MODE APPEARS TO BE HP SUPERCELLULAR...WITH STORM MOTION SLOWLY EAST. THE MAIN THREAT AREA IS ALONG AND SOUTH OF INTERSTATE 80. AT THIS TIME...LOW LEVEL WINDS APPEAR TOO LIGHT ALONG THE WARM FRONT TO ALLOW SIGNIFICANT TORNADO POTENTIAL...BUT AMPLE CAPE OVER 3000 J/KG AND LOCAL EFFECTS MAY ALLOW FOR WEAK ISOLATED TORNADOES TO OCCUR IN THE STRONGEST CELLS ALONG AND JUST NORTH OF THE WARM FRONT. THIS EVENING...THE COLD FRONT WILL SPAWN A LINE OF STORMS...WHICH WILL LIKELY PRODUCE A STRONG COLD POOL IN ADVANCE OF THE COLD FRONT. CONVECTION WILL LIKELY ORGANIZE ALONG THIS COLD POOL...AND RACE EASTWARD AHEAD OF THE COLD FRONT...PRODUCING SEVERE WIND GUSTS ALONG THEIR PATH. THE GREATEST THREAT APPEARS TO BE IN IOWA...WHERE SURFACE BASED INSTABILITY WILL BE GREATER DURING THE EVENING. ILLINOIS WILL SEE STRONG TO SEVERE STORMS WITH THIS LINE...BUT PRIMARILY AFTER MIDNIGHT WHEN LOW LEVEL CAPE WILL BE LOWER. RAINFALL RATES MAY CAUSE FLASH FLOODING IN VERY LOCALIZED AREAS IF SUPERCELLS DEVELOP THIS AFTERNOON AND EVENING. SATURDAY THROUGH SUNDAY NIGHT WILL BE PARTLY TO MOSTLY CLEAR...WITH DRY CONDITIONS AFTER EARLY SATURDAY MORNING. MUCH DRIER AIR WILL KEEP TEMPS IN THE MID 70S TO LOWER 80S FOR HIGHS...AND UPPER 40S TO LOWER 50S FOR LOWS. ..ERVIN.. && .LONG TERM...(MONDAY THROUGH FRIDAY)... ZZZZZZ... OVERALL NOT MUCH CHANGE TO GOING FORECAST. DRY CANADIAN HIGH PRESSURE WILL BE BUILDING INTO THE MID MISSISSIPPI RIVER VALLEY MONDAY AND TUESDAY WITH GENERALLY CLEAR SKIES...LIGHT WINDS...AND COOLER TEMPERATURES. FUTURE SHIFTS MAY WANT TO LOWER TEMPS A DEGREE/TWO THAN WHAT IS CURRENTLY IN FORECAST FOR MONDAY/TUESDAY TIME FRAME. NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS STILL LOOKS TO BE THURSDAY INTO FRIDAY AS A COLD FRONT MOVES THROUGH THE AREA. ROUNDED POPS UP TO 30 PERCENT FOR THU/THU NIGHT...AND ADDED A SLIGHT CHANCE INTO FRIDAY FOR THE SOUTHEAST TWO THIRDS OF FORECAST AREA. ..14.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && ERVIN/14
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 700 PM CDT FRI AUG 19 2005 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-201000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 700 PM CDT FRI AUG 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL IOWA...SOUTHEAST IOWA...NORTHWEST ILLINOIS...NORTHEAST MISSOURI... NORTHEAST IOWA...WEST CENTRAL ILLINOIS AND NORTH CENTRAL ILLINOIS. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS WILL BE FOUND ACROSS THE OUTLOOK AREA TONIGHT. A FEW THUNDERSTORMS MAY BE SEVERE. THE MAIN THREAT WILL BE DAMAGING WINDS AROUND 60 MPH...WITH LARGE HAIL TO 1 INCH IN DIAMETER A SECONDARY THREAT. THE THUNDERSTORMS WILL ALSO HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINS. ANY HEAVY RAIN OCCURS COULD CAUSE PONDING OF WATER ON ROADS AND FLOODING OF DITCHES...SMALL STREAMS AND POORLY DRAINED AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS WILL BE ONGOING SATURDAY MORNING...HOWEVER NO SEVERE THUNDERSTORMS ARE EXPECTED. THE NEXT THREAT OF THUNDERSTORMS WILL BE THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND OVERNIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
755 PM CDT FRI AUG 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG MACOMB 40.47N 90.68W
08/19/2005 MCDONOUGH IL LAW ENFORCEMENT
LARGE TREE DOWN AT 400 BLOCK OF DUDLEY IN MACOMB. POWER
LINES DOWN CAUSING POWER OUTAGES.
&&
ELLIOTTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
813 PM CDT FRI AUG 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM HEAVY RAIN 1 NW TENNESSEE 40.42N 90.85W
08/19/2005 2.50 INCH MCDONOUGH IL TRAINED SPOTTER
2.5 INCHES OF RAIN IN 35 MINUTES.
&&
ELLIOTTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
952 PM CDT FRI AUG 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0949 PM HEAVY RAIN CEDAR RAPIDS 41.97N 91.67W
08/19/2005 0.64 INCH LINN IA TRAINED SPOTTER
AT CORNER OF 42ND STREET AND EDGEWOOD ROAD IN NORTHEAST
CEDAR RAPIDS. REPORTED 0.64 INCHES OF RAIN IN 20 MINUTES.
&&
ELLIOTTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1113 PM CDT FRI AUG 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM HEAVY RAIN LOWDEN 41.86N 90.92W
08/19/2005 1.10 INCH CEDAR IA CO-OP OBSERVER
1.10 INCHES OF RAIN BETWEEN 1045 PM AND 1105 PM. MAX WIND
GUST OF 35 MPH FROM THE NORTH AT 1050PM.
&&
ELLIOTTThe Quad Cities radar (KDVN), 24 km away, was scanning. The volume nearest the first event began at 04:18 UTC.
2 thunderstorm wind. Local standard time, as filed.
Law enforcement estimated a thunderstorm wind gust to 60 mph.
NWS employee estmated a thunderstorm wind gust to 60 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2005Every state in 2005This day in weather historyWarnings in Iowa, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533329, 5533330.